Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 374, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 18, 1995, 8:46 AM CST for Baldwin County, Alabama. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Dec 18, 1995, 8:46 AM CST (14:46 UTC)
- Expired
- Dec 18, 1995, 9:45 AM CST
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 777 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 181446 RRA SVRMOB ALC003-181545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 846 AM CST MON DEC 18 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...BALDWIN COUNTY AT 845 AM CST...MOBILE DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SPANISH FORT WHICH WAS MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL MOVE TOWARDS STAPELTON BY 9 AM. PERSONS IN THE PATH OF THIS STORM CAN EXPECT DIME TO MARBLE SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS 0PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 2:58 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Dec 18, 2:58 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 250 AM CST SUN DEC 17 1995 WONT REHASH ALL THAT HAS BEEN WROTE BY SPC, NCEP, ETC BUT SUFFICE TO SAY LOOKS LIKE SVR WX AND MORE RAIN LATER TODAY/EVENING. BY NOON 40 KNOT 850MB JET ACRS CWA INTO N AL WILL PUT AREA WELL INTO WARM SECTOR WITH AN INCREASINGLY UNSTABLE AIR MASS. EXPECT MID AFTERNOON TO MID EVENING TO BE BEST CHANCE FOR SVR AS LOOKS LIKE DIFFLUENT FLOW ALOFT WILL BE GREATEST DURING THAT PERIOD AS MID LEVEL JET APPROACHES S AL. 88D SHOWS TSTMS OVR PNHDL WEAKENING AND RAIN AREA OVR MS NOT MAKING MUCH EASTWARD PROGRESS. THREE INCHES AT NWS TONIGHT EXCEEDED FFG BUT NO FLOODING REPORTED AGREE WITH BHM ON NEED FOR FFA FOR RAIN LATER TODAY. THINK(HOPE) IT WILL BE ABT OVR BY 06Z TONIGHT. WILL ISSUE SPS LATER FOR EXPECTED SVR WX.(1)74/56/59/34 46 9900 (2)72/60/62/37 50 9900 DF
In the hours before
Special weather statement, Dec 18, 5:25 AM CST, 3 hours 21 minutes before
ALZ051>064-501-FLZ001>006-506-MSZ067-075-076-078-079-181800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 525 AM CST MON DEC 18 1995 ...SEVERE THUNDERSTORMS POSSIBLE LATER TODAY... A LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE TEXAS COAST WILL MOVE INTO WESTERN LOUISIANA LATER TODAY. INCREASING SOUTHERLY WINDS EAST OF THE LOW WILL SEND A WARM AND UNSTABLE AIR MASS ACROSS THE NORTHERN GULF COAST. THE UNSTABLE AIR IN COMBINATION WITH STRONG WINDS IN THE UPPER ATMOSPHERE WILL CREATE THE NECESSARY INGREDIENTS FOR STRONG AND SEVERE THUNDERSTORMS...POSSIBLY ISOLATED TORNADOES. THE THREAT OF SEVERE WEATHER WILL ENCOMPASS SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. THUNDERSTORMS COULD BEGIN AS EARLY AS THIS MORNING BUT THE BEST CHANCE FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. HEAVY RAINS ARE EXPECTED WITH THE STORMS AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY. STAY TUNED TO THIS STATION FOR THE LATEST IN WEATHER INFORMATION.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM CST | Severe Thunderstorm Warning | MOB | Washington | 62 min |
| Dec 17, 7:56 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 64 min |
| Dec 17, 9:37 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 68 min |
| Dec 18, 7:52 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 8:02 AM CST | Tornado Warning | MOB | Mobile | 58 min |
| Dec 18, 10:41 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 64 min |
| Dec 18, 11:19 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 56 min |
| Dec 18, 3:04 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 56 min |
| Dec 18, 3:27 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 63 min |
| Dec 18, 3:37 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 3:43 PM CST | Flash Flood Warning | MOB | Washington | 6 hr |
| Dec 18, 4:01 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.